MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age, weight, and ethnicity: unknown/ not provided.Date of event: unknown, not provided.If implanted, give date: unknown/not provided.If explanted, give date: unknown/not provided.Attempts have been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) had a fiber wrapped around it and there was patient contact with the fiber and lens.No other information was provided.
 
Additional Manufacturer Narrative
Section d9.Device available for evaluation? yes.Returned to manufacturer on: 10/4/2021.Section h3.Device evaluated by manufacturer? yes.Device evaluation: visual inspection under magnification revealed the alleged foreign material was received in a specimen cup, which was then sent to eag laboratories for further analysis.A material analysis report was requested for the foreign material, and the product was received by eag laboratories.Per eag laboratories, ftir analysis indicates that the foreign material is consistent with a protein-based fiber (e.G., hair/fur, silk or wool).The ftir spectrum raw data output file generated by eag laboratories was then compared against the añasco manufacturing process ftir library and did not yield any results with at least a 0.90000 correlation.The top hit was ¿n/a1pc aluminum plate¿ with a 0.267232 correlation.The complaint issue was confirmed, however based on the ftir result the foreign material is not part of the device components.However, the origin of the alleged foreign material cannot be determined to be part of manufacturing process and is therefore inconclusive.Throughout the manufacturing processes there are various cleaning operations and 100% visual inspection utilizing microscope magnification steps that would have identified and discarded a lens with a similar particulate or substance as required by our approved procedures.The manufacturing process is performed inside a regulated clean room class 6 manufacturing room that requires full gowning before entering the room.No product deficiency could be identified.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed that no other complaints were received from this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
1700 e st andrew place
santa ana, CA 92705
7142478552
MDR Report Key12536967
Report Number2020664-2021-07538
Device Sequence Number1428870
Product Code HQL
UDI-Device Identifier05050474731851
UDI-Public(01)05050474731851(17)240625
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2024
Device Model NumberDIB00
Device Catalogue NumberDIB00U0245
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2021
Supplement Date Received by Manufacturer12/21/2021
Initial Report FDA Received Date09/27/2021
Supplement Report FDA Received Date01/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown